Georgia, 2014Strong Wind in Georgia, February 15, 2014
February 15, 2014 · NWS CHS · 1 event in 1 county or zone
A strong cold front moved through southeast Georgia with strong diurnal winds behind it. Sustained winds ranged between 20-30 miles per hour with frequent gusts to around 40 miles per hour.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $500
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong cold front moved through southeast Georgia with strong diurnal winds behind it. Sustained winds ranged between 20-30 miles per hour with frequent gusts to around 40 miles per hour.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Feb 15, 1:13 PM EST, 1 minute earlier.
Area forecast discussion, Feb 15, 1:13 PM EST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
113 PM EST SAT FEB 15 2014
.SYNOPSIS...
STRENGTHENING LOW PRESSURE WILL CONTINUE TO MOVE NORTH AND EAST
AWAY FROM THE AREA TODAY. HIGH PRESSURE WILL THEN BUILD IN FROM
THE WEST THROUGH MONDAY. ANOTHER COLD FRONT WILL APPROACH THE
REGION TUESDAY AND POSSIBLY STALL TO THE NORTH...BEFORE ATLANTIC
HIGH PRESSURE EXPANDS OVER THE AREA INTO THE LATE WEEK PERIOD. YET
ANOTHER COLD FRONT WILL APPROACH NEXT FRIDAY AND SATURDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
NO BIG CHANGES TO THE PREVIOUS FORECAST. SKIES HAVE CLEARED EXCEPT
AROUND CHARLESTON WHERE PARTLY CLOUDY SKIES LINGER. GUSTY WINDS UP
TO 40 MPH WILL CONTINUE FOR THE NEXT FEW HOURS BEFORE DIMINISHING.
SHOULD BE ABLE TO CANCEL THE WIND ADVISORY WITH THE FULL AFTERNOON
FORECAST PACKAGE ABOUT 3-4 PM. HIGHS STILL LOOK ON TARGET TO BE IN
THE MID/UPPER 50S FOR MOST LOCALES WITH A FEW LOWER 60S POSSIBLE
MAINLY SOUTH OF SAVANNAH TOWARD DARIEN.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY/...
TONIGHT...WINDS WILL QUICKLY SUBSIDE AROUND SUNSET AS HIGH
PRESSURE SETTLES INTO THE REGION. THE BOUNDARY LAYER LOOKS TO
DECOUPLE RATHER QUICKLY. LIGHT WINDS AND CLEAR SKIES WILL ALLOW
TEMPERATURES TO FALL QUICKLY AFTER SUNSET...BUT THERMAL FALLS MAY
BE TEMPERED SOMEWHAT AS JET ENHANCED CIRRUS BEGINS TO THICKEN AND
OVERSPREAD THE AREA AFTER MIDNIGHT...ESPECIALLY ACROSS THE NORTH.
WILL CALL FOR LOWS FROM THE UPPER 20S/NEAR 30 WELL INLAND TO THE
MID-UPPER 30S AT THE COAST...BUT SOME ADJUSTMENTS MAY BE NEEDED
LATER TODAY AS THE EVOLUTION OF THE CIRRUS DECK BECOMES MORE
CLEAR.
SUNDAY MORNING THROUGH MONDAY AFTERNOON...SURFACE HIGH PRESSURE
WILL SETTLE OVER THE SOUTHEAST STATES ON SUNDAY...WHILE SHORTWAVE
ENERGY ALOFT SLIPS OFF THE MID ATLANTIC COAST. HIGH TEMPERATURES
WILL MODERATE ON SUNDAY...AS FLOW BECOMES OFFSHORE WITH A SLIGHT
DOWNSLOPE COMPONENT. EXPECT TEMPERATURES TO PEAK IN THE UPPER 50S
FAR NORTHERN ZONES TO THE LOWER 60S ELSEWHERE. DECENT RADIATIONAL
COOLING UNDER MOSTLY CLEAR SKIES AND LIGHT WINDS WILL STILL
SUPPORT BELOW NORMAL LOW TEMPERATURES SUNDAY NIGHT...RANGING FROM
THE MID 30S INLAND TO THE LOW 40S ALONG THE COAST. A STRONGER
CENTER OF HIGH PRESSURE WILL BUILD INTO THE REGION FROM THE NORTH
ON MONDAY...THEN RAPIDLY SHIFT INTO ATLANTIC WATERS BY MONDAY
AFTERNOON/EVENING. LACKING ANY NOTABLE FORCING THROUGH THE DAYTIME
PERIOD MONDAY...WILL CONTINUE TO ADVERTISE DRY CONDITIONS ACROSS
THE FORECAST AREA. A NOTABLE WARMING TREND WILL BEGIN ON
MONDAY...AS SURFACE WINDS VEER TO EAST/SOUTHEAST AND LOW LEVEL
SOUTHWEST FLOW STRENGTHENS AHEAD OF A DEVELOPING LOW SYSTEM OVER
THE OHIO/TENNESSEE VALLEY. HIGH TEMPERATURES ON SUNDAY WILL REACH
MID TO UPPER 60S.
MONDAY NIGHT THROUGH TUESDAY AFTERNOON...SHORTWAVE ENERGY WILL
QUICKLY MOVE EASTWARD ACROSS THE OHIO VALLEY MONDAY
EVENING...SHIFTING OFF THE NEW ENGLAND AND MID ATLANTIC COASTLINE
BY DAYBREAK TUESDAY. THE ASSOCIATED SURFACE LOW WILL BE IN A
WEAKENING STATE AT THIS TIME...WHILE ITS TRAILING COLD FRONT
DESCENDS TOWARD THE NORTHERN PERIPHERY OF THE FORECAST AREA
TUESDAY AFTERNOON. THE SHORTWAVE ENERGY WILL BE CONFINED TO THE
NORTH BY FLAT RIDGING ACROSS THE GULF OF MEXICO AND BAHAMAS...WITH
THE FRONTAL PROGRESSION SLOWED AS IT BECOMES PARALLEL TO ZONAL
FLOW ALOFT. HAVE THUS ONLY INDICATED A SLIGHT CHANCE OF RAIN FOR
THE INLAND AND NORTHERN TIER ZONES ON TUESDAY. THE FAILURE OF THE
FRONT TO SLIP FURTHER INTO REGION SUGGESTS THE FORECAST AREA WILL
REMAIN WITHIN WARM SOUTHERLY FLOW...MAINTAINING THE WARMING TREND
THROUGH THE EARLY WEEK PERIOD. MONDAY NIGHT LOWS WILL BE QUITE
MILD IN THE 40S TO NEAR 50 DEGREES...WHILE TUESDAY AFTERNOON HIGHS
REACH THE 70S MOST AREAS.
&&
.LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/...
THE STALLED FRONT WILL LIKELY LIFT NORTH AS A WARM FRONTAL
FEATURE BY TUESDAY NIGHT ACCORDING TO LATEST MODEL SOLUTIONS.
ATLANTIC HIGH PRESSURE WILL THUS BE THE MAIN SURFACE FEATURE
THROUGH AT LEAST THURSDAY...WHILE UPPER RIDGING STRENGTHENS FROM
THE SOUTH. THIS PATTERN AT THE SURFACE AND ALOFT SUGGESTS A STEADY
AND CONSIDERABLE WARMING TREND THROUGH LATE WEEK. HIGH
TEMPERATURES WILL GENERALLY REACH THE MID TO UPPER 70S EACH
AFTERNOON...MORE THAN 10 DEGREES WARMER THAN SEASONAL NORMALS. LOW
TEMPERATURES WILL ALSO BE MILD FOR MID FEBRUARY AVERAGES...ONLY
FALLING INTO THE 50 DEGREE RANGE EACH NIGHT. NUMERICAL MODEL
SOLUTIONS SHOW VARYING DEGREES OF ISOLATED PRECIPITATION OCCURRING
ON THURSDAY...HOWEVER THE MOST SOLID RAIN CHANCES APPEAR TO BE
DELAYED UNTIL A STRONGER COLD FRONT APPROACHES THE REGION FROM THE
WEST ON FRIDAY AND SLOWS OVER THE SOUTHEAST STATES SATURDAY. HAVE
THUS CAPPED RAIN CHANCES BELOW 15 PERCENT WEDNESDAY AND THURSDAY
DUE TO UNCERTAINTIES IN TIMING AND COVERAGE...THEN INTRODUCED
SLIGHT TO LOW CHANCES FOR RAIN FRIDAY AND SATURDAY WHEN THE FRONT
IS NEAREST TO THE AREA.
&&
.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
VFR. GUSTY WINDS UP NEAR 30 KT WILL CONTINUE THROUGH ABOUT
22Z...GENERALLY DIMINISHING THROUGH THE AFTERNOON.
EXTENDED AVIATION OUTLOOK...FOG COULD EVENTUALLY RETURN DURING
THE EARLY OR MIDDLE PART OF NEXT WEEK.
&&
.MARINE...
TODAY...GALE WARNINGS WILL REMAIN IN EFFECT THROUGH THE AFTERNOON
DUE TO A STRONG PRESSURE GRADIENT AND LOW-LEVEL JET ASSOCIATED
WITH LOW PRESSURE PULLING AWAY TO THE NORTH AND EAST. WINDS LOOK
TO PEAK 20-30 KT WITH GUSTS TO 35 KT NEARSHORE WITH 25-30 KT WITH
GUSTS TO 40 KT OVER THE GEORGIA OFFSHORE WATERS WHERE MIXING WILL
BE MORE ROBUST. SEAS WILL BE HIGHEST OFFSHORE...PEAKING ABOUT 7 FT
NEARSHORE AND UP TO 11 FT NEAR 60 NM OUT.
TONIGHT...WINDS AND SEAS WILL QUICKLY SUBSIDE TONIGHT AS HIGH
PRESSURE BUILDS INTO THE REGION. SEAS LOOK TO LINGER ABOVE 6 FT
THROUGH THE EARLY EVENING HOURS BEYOND 20 NM...SO THE GALE WARNING
WILL LIKELY BE DOWNGRADED TO A SMALL CRAFT ADVISORY FOR THE
GEORGIA OFFSHORE WATERS WITH THE MID AFTERNOON OR EARLY EVENING
FORECAST CYCLES.
SUNDAY THROUGH MONDAY...IMPROVING MARINE CONDITIONS ACROSS THE
LOCAL WATERS FOR EARLY NEXT WEEK...AS THE AREA FALLS UNDER THE
INFLUENCE OF HIGH PRESSURE. LIGHT OFFSHORE FLOW SUNDAY MORNING
WILL GIVE WAY TO RESULTANT SEA BREEZE CIRCULATIONS IN THE
AFTERNOON...WITH THE FLOW FINALLY BECOMING MORE ONSHORE MONDAY AS
ANOTHER RIDGE OF HIGH PRESSURE BUILDS FROM THE NORTH.
MONDAY NIGHT THROUGH WEDNESDAY...A WEAKENING BACKDOOR COLD FRONT
WILL ATTEMPT TO DESCEND INTO THE NORTHERN WATERS ON TUESDAY...YET
BECOME BLOCKED BY ATLANTIC HIGH PRESSURE ALREADY ANCHORED IN
PLACE. AS A RESULT...WINDS AND SEAS WILL REMAIN BELOW SMALL CRAFT
ADVISORY HEADLINE CRITERIA. IT SHOULD BE NOTED THAT THE FETCH AND
A NOTICEABLY WARMER/MORE HUMID AIR MASS COULD EVENTUALLY BECOME
FAVORABLE FOR THE SEA FOG. ALTHOUGH IT IS STILL TOO EARLY TO KNOW
TIMING AND IMPACTS AT THIS POINT...MARINERS SHOULD MONITOR FUTURE
FORECASTS AS DETAILS BECOME MORE CLEAR.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...WIND ADVISORY UNTIL 5 PM EST THIS AFTERNOON FOR GAZ087-088-
099>101-114>119-137>141.
SC...WIND ADVISORY UNTIL 5 PM EST THIS AFTERNOON FOR SCZ040-042>045-
047>052.
MARINE...GALE WARNING UNTIL 5 PM EST THIS AFTERNOON FOR AMZ330-350-352-
354-374.
&&
SYNOPSIS...
NEAR TERM...RJB
SHORT TERM...
LONG TERM...
AVIATION...RJB
MARINE...RJBHazardous weather outlook, Feb 15, 3:12 AM EST, 10 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
312 AM EST SAT FEB 15 2014
AMZ330-350-352-354-374-160815-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
312 AM EST SAT FEB 15 2014
...GALE WARNING IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-160815-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
312 AM EST SAT FEB 15 2014
...WIND ADVISORY IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Local storm report, Feb 15, 8:49 AM EST, 4 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
849 AM EST SAT FEB 15 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM NON-TSTM WND GST 39 SSE CENTENARY 32.50N 79.10W
02/15/2014 M49 MPH AMZ370 SC BUOY
REPORT FROM THE NDBC SITE 41004.
&&
EVENT NUMBER CHS1400473
33Local storm report, Feb 15, 10:22 AM EST, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1022 AM EST SAT FEB 15 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM NON-TSTM WND GST 2 ENE JAMES ISLAND 32.75N 79.90W
02/15/2014 M41 MPH CHARLESTON SC OFFICIAL NWS OBS
REPORT FROM THE FORT JOHNSON NERRS SCDNR SITE.
&&
EVENT NUMBER CHS1400474
33Local storm report, Feb 15, 11:18 AM EST, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1118 AM EST SAT FEB 15 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 AM NON-TSTM WND GST 4 ESE CHARLESTON 32.75N 79.87W
02/15/2014 M40 MPH AMZ330 SC MESONET
REPORT FROM THE WXFLOW SITE AT FORT SUMTER.
&&
EVENT NUMBER CHS1400475
33Strong Wind, Effingham
- When
- February 15, 1:14 PM EST to 1:15 PM EST
- Where
- Effingham forecast zone
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $500
- Reported by
- Broadcast Media
- Coordinates
- 32.367, -81.341 (the zone’s center; the record gives no point)
Broadcast media reported downed trees and power lines on George Hurst Road.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Avalanche in Colorado, February 15, 20142 deaths · 3 injured · 1 event
- Heavy Snow and High Wind in Massachusetts, February 15 to 16, 2014$80,000 · 50 kt wind · 7 events
- Winter Weather in Pennsylvania, February 15, 2014$50,000 · 9 events
- High Wind in California, February 15, 2014$35,000 · 66 kt wind · 3 events
- High Wind in Nevada, February 15, 2014$20,000 · 78 kt wind · 1 event
- High Wind in Colorado, February 15, 201467 kt wind · 10 events
- Winter Weather in West Virginia, February 15, 20148 events
- Winter Weather in New Jersey, February 15, 20148 events
- High Wind in Oregon, February 15, 201476 kt wind · 5 events
- Heavy Snow in Maine, February 15 to 16, 20145 events
- Heavy Snow in Rhode Island, February 15 to 16, 20144 events
- High Wind in Oregon, February 15, 201475 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 503768.